North Dakota, 2004

Hail in North Dakota, September 9, 2004

September 9, 2004 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Sep 9, 2:40 AM CST, 15 hours 30 minutes earlier.

Area forecast discussion, Sep 9, 2:40 AM CST, 15 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
340 AM CDT THU SEP 9 2004

.SHORT TERM...
FORECAST PROBLEM TODAY WILL BE POPS TONIGHT THROUGH FRIDAY NIGHT AND
AGAIN LATE SUNDAY. UTILIZED AN ETA/GFS BLEND AGAIN TODAY.

CURRENTLY LARGE AREA OF WEAK LOW PRESSURE OVER WESTERN NORTH DAKOTA
WITH WATER VAPOR INDICATING IMPULSES WORKING THROUGH NORTHERN
ROCKIES. PERHAPS ENOUGH INSTABILITY EARLY THIS EVENING FOR AN
ISOLATED THUNDERSTORM BUT BEST FOR CONVECTION APPEARS TO BE LATE
TONIGHT AND FRIDAY AS STRONGEST SHORTWAVE TRAVERSES CWA WITH SFC LOW
TO OUR SOUTH WHICH SHOULD CONTINUE TO KEEP THE HIGH DEW POINT AIR
OVER AT LEAST THE EASTERN HALF OF OUR CWA.

SHORTWAVE TROUGH MAKES IT INTO EASTERN NORTH DAKOTA BY 06Z SATURDAY
WITH RIDGING PUSHING INTO THE WEST. WILL CONTINUE WITH DRY FORECAST
ON LATE FRIDAY AND SATURDAY. ON SUNDAY THE NEXT SURFACE TROUGH MOVES
ACROSS THE CWA. POSSIBLY ENOUGH INSTABILITY FOR AN AFTERNOON SHOWER
OR THUNDERSTORM AHEAD OF THE TROUGH BUT WITH MID-UPPER SUPPORT NOT
ARRIVING UNTIL LATER I WILL NOT INTRODUCE A CHANCE AT THIS TIME. WE
DO HAVE POPS IN SUNDAY NIGHT AND THAT STILL LOOKS GOOD...EVEN UPPED
POPS A BIT ACROSS CENTRAL CWA.

ONLY MINOR ADJUSTMENTS IN TEMPERATURES THROUGH SATURDAY. I DID LOWER
MAX TEMPERATURES ON SUNDAY (MAINLY NORTHERN CWA) FROM PREVIOUS FCST
AS COOLER AIR SEEPS SOUTH INTO OUR CWA. THIS BLENDS WELL WITH OUR
NEIGHBORS TO THE EAST AND WEST.

.LONG TERM...
GENERAL TREND OF THE LONG RANGE IS FOR A BROAD TROUGH OVER THE
WESTERN US TO DEVELOP INTO A CLOSED LOW OVER THE NORTHWEST STATES BY
THURSDAY.  SHORT WAVES MOVING THROUGH THE TROUGH WILL BRING
INCREASED DYNAMICS TO THE AREA AND PERIODIC CHANCES OF PRECIP.  THE
TEMPERATURE TREND WILL BE TOWARD COOLER TEMPS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TWH/TSW
Hazardous weather outlook, Sep 9, 4:05 AM CST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
505 AM CDT THU SEP 9 2004

NDZ003>005-011>013-021>023-025-036-037-047-048-050-051-101002-
BOTTINEAU-DICKEY-FOSTER-KIDDER-LA MOURE-LOGAN-MCHENRY-MCINTOSH-
MCLEAN-PIERCE-RENVILLE-ROLETTE-SHERIDAN-STUTSMAN-WARD-WELLS-
INCLUDING THE CITIES OF...MINOT...JAMESTOWN...BOTTINEAU...WASHBURN...
RUGBY...HARVEY...ELLENDALE...CARRINGTON...BELCOURT AND ASHLEY
505 AM CDT THU SEP 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

LOOK FOR PATCHY DENSE FOG THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

NDZ001-002-009-010-017>020-031>035-040>046-101002-
ADAMS-BILLINGS-BOWMAN-BURKE-BURLEIGH-DIVIDE-DUNN-EMMONS-
GOLDEN VALLEY-GRANT-HETTINGER-MCKENZIE-MERCER-MORTON-MOUNTRAIL-
OLIVER-SIOUX-SLOPE-STARK-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...DICKINSON...CROSBY...BOWMAN...
BISMARCK...MANDAN...WATFORD CITY...STANLEY...MOTT...MEDORA...
LINTON...HETTINGER...BEULAH AND BEACH
505 AM CDT THU SEP 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VINING

In the hours before

Local storm report, Sep 9, 5:59 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT THU SEP 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             7 N PALERMO             48.44N 102.23W
09/09/2004  1.50 INCH        MOUNTRAIL          ND   PUBLIC

&&

JC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ward

When
September 9, 6:10 PM CST to 6:12 PM CST
Where
Ward County, 1 mi N of Kenmare
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.683, -102.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423209.